Pennsylvania, 2005Damaging Wind in Pennsylvania, June 9, 2005
June 9, 2005 · NWS BGM · 1 event in 1 county or zone
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $100,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Binghamton, NY wrote its last area forecast discussion before the first event at Jun 9, 2:45 PM EST, 15 minutes earlier.
Area forecast discussion, Jun 9, 2:45 PM EST, 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BINGHAMTON NY
345 PM EDT THU JUN 9 2005
.SHORT TERM (TONIGHT - SATURDAY)...
LITTLE CHANGE IN THE OVERALL PATTERN IS FORECAST FOR THE NEXT FEW
DAYS... WITH NORTHEAST PA AND CENTRAL NY ON THE NORTHWEST SIDE OF A
STRONG UPPER RIDGE LOCATED OFF OF THE SOUTHEAST COAST. SCATTERED
THUNDERSTORMS HAVE DEVELOPED ONCE AGAIN THIS AFTERNOON... AND WILL
PERSIST INTO THIS EVENING. WITH WEAK WIND FIELDS ALOFT THE SVR RISK
WILL BE CONFINED TO SOME ISOLATED PULSE SEVERE EARLY THIS EVENING.
THE LOW-LEVEL JET IS FORECAST TO INCREASE FROM THE SSW THIS EVENING
TO BETWEEN 25 TO 30 KTS... WHICH ALONG WITH WEAK MID-LVL WIND FIELDS
AND INCREASING MOISTURE WILL ALSO SET THE STAGE FOR SOME ISOLATED
HEAVY RAIN. HAVE MENTIONED LOCALIZED HEAVY RAIN THIS EVENING IN THE
GRIDS AND ZONE FORECASTS. STORMS WILL TEND TO DIMINISH LATE TONIGHT
WITH LACK OF LARGE SCALE FORCING... HOWEVER THE CONTINUED MODERATELY
STRONG LOW-LEVEL JET OVERNIGHT COULD MEAN THAT A FEW STORMS HOLD ON
THROUGH THE NIGHT.
FRIDAY AND SATURDAY LOOK LIKE FAIRLY SIMILAR DAYS. WARM... HUMID
WEATHER WILL CONTINUE. MODEL LOW-LEVEL TEMPERATURE FIELDS AND CLOUD
FORECASTS INDICATE THAT HIGH TEMPS BOTH DAYS WILL PROBABLY BE A FEW
DEGREES LOWER THAN TODAY... ALTHOUGH GUIDANCE TEMPS LOOK TO BE TOO
LOW... ESPECIALLY WITH SOME SUNSHINE EXPECTED EACH DAY. MAINLY WENT
WITH HIGHS IN THE 80S. SCATTERED THUNDERSTORMS WILL DEVELOP EACH DAY
AROUND THE NORTHERN RIM OF THE HIGH. HARD TO PIN POINT BEST CHANCES
FOR STORMS IN THIS PATTERN... ALTHOUGH WITH LOW-LEVEL SOUTHERLY FLOW
I WOULD EXPECT SLIGHTLY HIGHER CHANCES OVER THE UPSLOPE AREAS OF
NORTHEAST PA... WITH SLIGHTLY LOWER POPS ACROSS THE NORTHWEST.
&&
.LONG RANGE (SATURDAY NIGHT-THURSDAY)
LARGE BERMUDA HIGH CONTINUES TO DOMINATE THE PATTERN INTO THE EARLY
PART OF NEXT WEEK BEFORE CHANGES ARE ADVERTISED. THEREFORE EXPECT A
CONTINUATION OF SCATTERED AFTN AND EVENING SHOWER AND THUNDERSTORM
DEVELOPMENT WITH WARM, SUMMER LIKE TEMPERATURES. THE PATTERN BEGINS
TO BREAK DOWN WHEN UPPER LOW DROPS OUT OF WESTERN CANADA INTO THE
GREAT LAKES ON TUESDAY INTO WEDNESDAY. COOLER TEMPS EXPECTED WITH
STILL CHCS FOR PRECIPITATION UNDER THE INFLUENCE OF COOLER 500MB
TEMPS.
&&
.AVIATION (09/18Z -10/18Z)...
VFR CONDITIONS WILL PREVAIL FOR THE REMAINDER OF THE AFTERNOON INTO
THIS EVENING. A FEW SHRA AND TSRA ARE POSSIBLE AT ANY LOCATION WHICH
MAY BRIEFLY LOWER VISBY TO MVFR CRITERIA. PATCHY FOG WILL DEVELOP
AGAIN TONIGHT, WITH MVFR VISBY, ESPECIALLY FROM 08Z-12Z. SOME LOWER
VISBY AND CEILINGS ARE POSSIBLE MAINLY AT ELM, WHICH MAY DIP INTO
IFR LATE TONIGHT.
&&
.BGM WATCHES/WARNINGS/ADVISORIES...
.NY...NONE.
.PA...NONE.
&&
MSE/LABOUNTY
Hazardous weather outlook, Jun 9, 1:48 AM EST, 13 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BINGHAMTON NY
248 AM EDT THU JUN 9 2005
NYZ009-015>018-022>025-036-037-044>046-055>057-062-PAZ038>040-043-
044-047-048-072-100900-
BRADFORD PA-BROOME NY-CHEMUNG NY-CHENANGO NY-CORTLAND NY-DELAWARE NY-
LACKAWANNA PA-LUZERNE PA-MADISON NY-NORTHERN ONEIDA NY-
NORTHERN WAYNE PA-ONONDAGA NY-OTSEGO NY-PIKE PA-SCHUYLER NY-
SENECA NY-SOUTHERN CAYUGA NY-SOUTHERN ONEIDA NY-SOUTHERN WAYNE PA-
STEUBEN NY-SULLIVAN NY-SUSQUEHANNA PA-TIOGA NY-TOMPKINS NY-
WYOMING PA-YATES NY-
248 AM EDT THU JUN 9 2005
THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW YORK AND NORTHEAST
PENNSYLVANIA.
.DAY ONE...TODAY...
THUNDERSTORMS ARE LIKELY TODAY ACROSS CENTRAL NEW YORK, WITH
SCATTERED THUNDERSTORMS EXPECTED OVER THE POCONOS. THE STORMS WILL
PRODUCE TORRENTIAL DOWNPOURS AND DEADLY CLOUD TO GROUND LIGHTNING.
AN ISOLATED SEVERE STORM IS POSSIBLE, WITH THE MAIN THREAT BEING
DAMAGING WINDS.
.DAYS TWO THROUGH SEVEN...
SCATTERED, MAINLY AFTERNOON THUNDERSTORMS WILL BE POSSIBLE EACH DAY
THIS WEEK.
.SPOTTER CALL TO ACTION STATEMENT...
SKYWARN ACTIVATION IS NOT EXPECTED TODAY OR TONIGHT.
In the hours before
Special weather statement, Jun 9, 2:17 PM EST, 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BINGHAMTON NY
317 PM EDT THU JUN 9 2005
NYZ057-062-092015-
DELAWARE NY-SULLIVAN NY-
317 PM EDT THU JUN 9 2005
...CLUSTER OF STRONG THUNDERSTORMS MOVING INTO SOUTHERN DELWARE AND
NORTHER SULLIVAN COUNTIES IN NEW YORK...
* AT 309 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING SMALL
HAIL...AND VERY HEAVY RAIN. THESE STORMS WERE LOCATED ALONG A
LINE EXTENDING FROM HANCOCK TO FISHS EDDY TO COOKS FALLS TO NORTH
BRANCH...AND MOVING NORTHEAST AT 25 MPH.
* THUNDERSTORMS WITH HEAVY RAIN...GUSTY WINDS AND SMALL HAIL WILL
BE NEAR...
SHANDELEE AND HARVARD AT 325 PM EDT.
LIVINGSTON MANOR AND LIBERTY AT 330 PM EDT.
PARKSTON AT 335 PM EDT.
DEBRUCE AT 340 PM EDT.
LEWBEACH AT 345 PM EDT.
WOLF HOLLOW AT 350 PM EDT.
COLCHESTER AND ANDES AT 355 PM EDT.
DUNRAVEN AT 400 PM EDT.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE
INDOORS IMMEDIATELY
LAT...LON 4195 7534 4195 7519 4191 7503 4169 7497
4216 7446 4236 7443 4243 7467 4233 7495
NICOSIASpecial weather statement, Jun 9, 2:58 PM EST, 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BINGHAMTON NY
358 PM EDT THU JUN 9 2005
PAZ048-092100-
PIKE PA-
358 PM EDT THU JUN 9 2005
...LINE OF STRONG THUNDERSTORMS MOVING INTO SOUTHERN PIKE COUNTY...
* AT 352 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
A LINE OF THUNDERSTORMS CAPABLE OF PRODUCING HAIL...AND VERY HEAVY
RAIN. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM
LA ANNA TO FOREST PARK TO BUSHKILL...AND MOVING NORTHEAST AT 30
MPH.
* THUNDERSTORMS WITH DANGEROUS LIGHTNING...HAIL AND GUSTY WINDS WILL
BE NEAR...
PECKS POND AND DINGMANS FERRY AT 410 PM EDT.
LORDS VALLEY AT 415 PM EDT.
GREELEY AND MILFORD AT 420 PM EDT.
TWIN LAKES AT 425 PM EDT.
SHOHOLA AT 430 PM EDT.
MILLRIFT AT 435 PM EDT.
MATAMORAS AT 440 PM EDT.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE
INDOORS IMMEDIATELY
NICOSIA
Thunderstorm Wind, Luzerne
- When
- June 9, 3:00 PM EST to 3:05 PM EST
- Where
- Luzerne County, West Pittston
- Measured
- 75 kt (86 mph) estimated gust
- Property damage
- $100,000
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 41.333, -75.817
A thunderstorm caused a brief microburst with strong winds, heavy rain, and large hail. The winds caused a flagpole to be bent in half at the community swimming pool and baseball complex on the southwest side of town. The town recycling center was peeled off and deposited on nearby homes. Several dozen trees were knocked down at a golf course in Exeter Borough and at the West Pittston cemetery. Scattered tree damage was throughout the northern half of West Pittston. The wind also brought down wires. Downed trees and wires closed streets.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes in Texas, June 9, 2005$71 million · F3 · 4 events
- Tornadoes and Flood in Kansas, June 9, 2005$3.0 million · F3 · 40 events
- Tornadoes and Hail in Kansas, June 9, 2005$6.1 million · F1 · 8 events
- Lightning Strike in Pennsylvania, June 9, 20051 death · 1 event
- Tornadoes and Hail in Kansas, June 9, 2005F2 · 24 events
- Tornadoes and Hail in Texas, June 9, 2005$236,000 · F0 · 45 events
- Flash Flood in New Hampshire, June 9 to 10, 20051 injured · $1.0 million · 1 event
- Hail and Damaging Winds in Nebraska, June 9, 2005$375,000 · 2 in hail · 14 events
- Flash Flooding and Hail in Oklahoma, June 9, 2005$214,000 · 3 in hail · 23 events
- Tornado in Louisiana, June 9, 2005$180,000 · F1 · 1 event
- Flash Flooding and Heavy Rain in Kansas, June 9 to 10, 2005$380,000 · 4 events
- Flash Flooding and Damaging Wind in New York, June 9 to 10, 2005$300,000 · 50 kt wind · 5 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5458036.